Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Pueblo, CO

June 13, 20094 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2009, 9:39 PM MDT for 4 counties in Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 9:39 PM MDT (03:39 UTC)
Expired
Jun 13, 2009, 10:45 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:59 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 140339
SVRPUB
COC009-011-071-099-140445-
/O.NEW.KPUB.SV.W.0041.090614T0339Z-090614T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
939 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1045 PM MDT...

* AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
  TO PING PONG BALL SIZE.  THIS STORM WAS LOCATED OVER NORTHEASTERN
  LAS ANIMAS COUNTY...OR ABOUT 33 MILES SOUTH OF LA JUNTA...AND WAS
  MOVING TOWARD THE NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  NORTHEASTERN LAS ANIMAS COUNTY...SOUTHEASTERN BENT COUNTY...WEST
  CENTRAL PROWERS COUNTY AND EXTREME NORTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3803 10256 3753 10240 3731 10355 3757 10350
TIME...MOT...LOC 0340Z 244DEG 39KT 3754 10334

$$
3 follow-up statements
000 
WWUS55 KPUB 140356
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT SAT JUN 13 2009

COC009-011-071-099-140445-
/O.CON.KPUB.SV.W.0041.000000T0000Z-090614T0445Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
956 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHWESTERN
PROWERS AND NORTHWESTERN BACA COUNTIES...

AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED OVER EXTREME NORTHEASTERN LAS
ANIMAS COUNTY...OR 32 MILES WEST OF SPRINGFIELD...AND WAS MOVING
TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTHEASTERN LAS
ANIMAS COUNTY...SOUTHEASTERN BENT COUNTY...SOUTHWESTERN PROWERS
COUNTY AND NORTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3762 10339 3803 10256 3753 10240 3733 10344
TIME...MOT...LOC 0356Z 241DEG 37KT 3756 10316

$$
000 
WWUS55 KPUB 140415
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1015 PM MDT SAT JUN 13 2009

COC009-011-071-099-140445-
/O.CON.KPUB.SV.W.0041.000000T0000Z-090614T0445Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
1015 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHWESTERN
PROWERS AND NORTHWESTERN BACA COUNTIES...

AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED OVER EXTREME NORTHEASTERN LAS ANIMAS
COUNTY...OR 29 MILES WEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN PROWERS
COUNTY...EXTREME NORTHEASTERN LAS ANIMAS COUNTY...EXTREME
SOUTHEASTERN BENT COUNTY AND NORTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3770 10323 3803 10256 3753 10240 3733 10344
TIME...MOT...LOC 0415Z 241DEG 30KT 3752 10312

$$
000 
WWUS55 KPUB 140424
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT SAT JUN 13 2009

COC009-011-071-099-140445-
/O.CON.KPUB.SV.W.0041.000000T0000Z-090614T0445Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
1024 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHWESTERN
PROWERS AND NORTHWESTERN BACA COUNTIES...

AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED OVER EXTREME NORTHWESTERN BACA
COUNTY...OR 25 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD
THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN PROWERS
COUNTY...EXTREME SOUTHEASTERN BENT COUNTY AND NORTHWESTERN BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3735 10337 3776 10311 3803 10256 3753 10240
TIME...MOT...LOC 0424Z 241DEG 30KT 3755 10304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 13, 2:38 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SAT JUN 13 2009

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER.  VERY MOIST LOW
LEVELS ACRS THE SE PLAINS THIS AFTERNOON WITH DEW POINTS IN THE
UPPER 40S TO MID 50S. BOTH THE RUC13 AND NAM12 SHOW QUITE A BIT OF
CIN OVR THE FAR SE PLAINS THIS AFTERNOON AND EVENING...WITH LESS CIN
ALONG THE I25 CORRIDOR.  THE LATEST MESOANALYSIS SHOWS 1500-2000
J/KG OF CAPE ALONG THE I25 CORRIDOR EARLY THIS AFTERNOON...WITH THE
NAM AND RUC SHOWING THE POSSIBILITY OF HIGHER CAPE VALUES LATER THIS
AFTERNOON/EARLY THIS EVENING. DEEP LAYER SHEAR VALUES ARE ABOUT
45-50 KTS...SO CANNOT RULE OUT TORNADOES. UPR LVL LIFT ASSOCIATED
WITH A SHRTWV TROF MOVING OVR THE STATE WL ENHANCE SEVERE WEA
CHANCES. AT THIS POINT THE I25 CORRIDOR SEEMS TO HAVE THE BEST
CHANCE OF SEVERE WEATHER TO START WITH...BUT COULD THEN SEE SEVERE
SPREAD EWRD.  LATER TONIGHT LOW CLOUDS WL AGAIN SPREAD ACRS THE SE
PLAINS...BUT LOOKS LIKE THEY MAY BREAK UP EARLIER SUNDAY THAN THEY
DID TODAY FOR GOOD HEATING. DEW POINTS LOOK A LITTLE DRIER TOMORROW
OVR THE SE PLAINS WITH MID 40S TO LOWER 50S EXPECTED...STILL GOOD
ENOUGH FOR ISOLD TO SCT STORMS. NAM IS SHOWING A WEAK SHRTWV MOVING
ACRS CO ON SUNDAY AFTERNOON.  WE COULD AGAIN SEE A FEW SEVERE
STORMS.  SHEAR VALUES WL AGAIN BE AROUND 50 KTS...WITH CAPE VALUES
OF MAYBE AROUND 1500-2000 J/KG ACCORDING TO THE NAM WITH LITTLE CIN.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

WITH IMPENDING WEATHER WILL MAKE THIS BRIEF...

SOUTHWEST FLOW ALOFT THROUGH MONDAY...AND MOIST...UNSTABLE
AIR...WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SUNDAY EVENING.

AS SHORTWAVE MOVES TOWARD AND NORTH OF CWFA ON MONDAY...UPPER
FORCING AND INSTABILITY...AND COOL FRONT MOVING INTO THE SOUTHEAST
PLAINS DURING MONDAY AFTERNOON...CHANCE POPS LOOKS REASONABLE FOR
MUCH OF PLAINS...AND ISOLATEDS ELSEWHERE.

FOR TUESDAY...UPSLOPE FLOW AND MARGINALLY UNSTABLE ATMOSPHERE WILL
YIELD ISOLATED STORMS ACROSS THE PLAINS...AS WELL AS THE MOUNTAINS
AND HIGH VALLEYS.

WEDNESDAY AND THURSDAY...SHORTWAVE RIDGE GETS PUMPED UP WITH UPPER
LOW TO THE WEST...AND FAIRLY DRY AND HOT PATTERN DEVELOPS OVER
CWFA. THURSDAY...GFS FORECASTS SHORTWAVE TO BRUSH BY TO OUR NORTH
WHICH COULD DRAG A WEAK FRONTAL BOUNDARY INTO THE SOUTHEAST PLAINS
LATE THURSDAY...AND CAUSE SOME ISOLATED CONVECTION.

THEN FOR FRIDAY AND SATURDAY...RIDGE REBUILDS OVER CWFA...GIVING
RELATIVELY DRY AND HOT WEATHER TO THE AREA...WITH BEST CHANCES FOR
PRECIPITATION SHIFTED TO NORTHERN COLORADO. -TLM-

&&

.AVIATION...MVFR CIGS ARE LIKELY TO DEVELOP THIS EVENING AT
KCOS...WITH KALS AND KCOS GENERALLY SEEING VFR CONDITIONS THROUGH
THE EVENING...WITH THE SLIGHT CHANCE OF MVFR CIGS IN TSTMS.  LATER
TONIGHT MVFR AND IFR CIGS WL DEVELOP OVR MOST OF THE SE CO
PLAINS...WITH IFR CONDITIONS EXPECTED AT KCOS AND MOST LIKELY MVFR
CIGS AT KCOS.  THESE LOW CLOUDS CIGS SHOULD DISSIPATE AT KCOS AND
KPUB BY 16Z ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/13
Hazardous weather outlook, Jun 13, 4:42 PM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SAT JUN 13 2009

COZ058>089-093>099-142245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
442 PM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE AREA
THROUGH THE EVENING...WITH THE MOST WIDESPREAD ACTIVITY OVER THE
SOUTHEAST PLAINS.

AMPLE MOISTURE...STRONG WIND SHEAR AND AN UPPER LEVEL WEATHER
SYSTEM WILL AID IN PRODUCING SOME SEVERE STORMS OVER THE SOUTHEAST
PLAINS. THE PRIMARY SEVERE WEATHER THREATS THIS EVENING WILL BE
HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60
MPH...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON
SUNDAY AND MONDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND LIGHTNING BEING THE MAIN HAZARDS.

FOR TUESDAY THROUGH FRIDAY...AFTERNOON AND EVENING THUNDERSTORMS
WILL NOT BE AS WIDESPREAD ON THE PLAINS. SMALL HAIL...GUSTY
WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY
OF THE STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE SOUTHEAST PLAINS THROUGH MIDNIGHT.

28/28

In the hours before

Special weather statement, Jun 13, 6:32 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT SAT JUN 13 2009

COZ081-084-085-140100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
632 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN TELLER COUNTY IN CENTRAL COLORADO
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 16 MILES NORTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  PALMER LAKE.
  MONUMENT.
  NORTHWESTERN COLORADO SPRINGS.
  BLACK FOREST.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 13, 7:13 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             5 ENE MONUMENT          39.13N 104.79W
06/13/2009  M1.00 INCH       DOUGLAS            CO   AMATEUR RADIO

            BLACK FOREST ROAD AND COUNTY LINE ROAD...STARTED AT 1908
            MDT...

&&

JKH
Local storm report, Jun 13, 7:18 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             6 E MONUMENT            39.10N 104.76W
06/13/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            STARTED 1850 MDT...ENDED 1916...MOST PEA SIZED...

&&

JKH
Special weather statement, Jun 13, 7:31 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT SAT JUN 13 2009

COZ084-085-140200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
731 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLACK FOREST...OR 18 MILES
NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.
  RAMAH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Jun 13, 7:52 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             9 ESE QUEENS RESERVOIR  38.24N 102.49W
06/13/2009  E0.75 INCH       PROWERS            CO   PUBLIC

&&

PGW
Local storm report, Jun 13, 8:44 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 S SPRINGFIELD         37.33N 102.62W
06/13/2009                   BACA               CO   PUBLIC

            GOT TWO REPORTS OF 4 TO 5 POLES SNAPPED AT THE BASE ALONG
            HIGHWAY 287. TIME IS APPOXIMATE BASED ON RADAR DATA. ALSO
            HAIL 6 INCHES DEEP REPORTED ALONG THE ROAD.

&&

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:21 PM MDTTornado WarningPUBBaca54 min
Jun 13, 6:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers63 min
Jun 13, 6:46 PM MDTTornado WarningPUBBent, Kiowa, Prowers59 min
Jun 13, 7:13 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller20 min
Jun 13, 7:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers24 min
Jun 13, 8:02 PM MDTAreal Flood AdvisoryPUBEl Paso77 min
Jun 13, 9:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers64 min
Jun 13, 10:27 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers33 min
Jun 13, 10:45 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers60 min
Jun 13, 11:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers83 min
Jun 14, 1:50 PM MDTSevere Thunderstorm WarningPUBBaca55 min
Jun 14, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers53 min
Jun 14, 5:46 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.